Israel Journal of Mathematics

, Volume 67, Issue 3, pp 287–290

On associative algebras satisfying the Engel condition

  • Aner Shalev

DOI: 10.1007/BF02764947

Cite this article as:
Shalev, A. Israel J. Math. (1989) 67: 287. doi:10.1007/BF02764947


It is shown that every finitely generated associative algebra over a field of characteristicp>0 satisfying the Engel condition is Lie-nilpotent. It follows that the Engel condition is inherited from an algebraA to its group of units,U(A).

Copyright information

© The Weizmann Science Press of Israel 1989

Authors and Affiliations

  • Aner Shalev
    • 1
  1. 1.Institute of Mathematics and Computer SciencesThe Hebrew University of Jerusalem, Givat RamJerusalemIsrael
  2. 2.Mathematical InstituteUniversity of OxfordOxfordU.K.